Simulation estimation of goodness-of-fit test for right skewed distributions Elobaid, Rafida M. Elshareif, Elgilani 2020-03-01T06:48:19Z 2020-03-01T06:48:19Z 2017 2017
dc.description This article is not available at CUD collection. The version of scholarly record of this Article is published in Asian Journal of Scientific Research (2017), available online at: en_US
dc.description.abstract Objective: This study derives a goodness-of-fit test based on chi-square statistic using simulation and examines the values of the χ2 test statistic behavior with the level of skewness for two different distributions, namely chi-square and inverse Gaussian. Methodology: For this purpose, simulation estimation was conducted to generate random numbers from different skewed distributions. Different sample sizes and skewness values were considered and the corresponding values of the χ2 test statistic were derived. Results: The results show a statistically significant evidence for an inverse relationship between the value of χ2 test and the level of skewness for all distributions, i.e. the value of χ2 test statistic decreases as the value of skewness increases and vice versa. The research results also show that the method, estimation by simulation, produces an estimator which is shown to have asymptotic assumed distribution with large sample size. Conclusion: These results are relevant to theories in which shape and skewness measure can be used to determine the validity of the assumed right skewed distribution to fit the data well. The results also have practical implications for portfolio managers who are managing funds to optimize risk-adjusted performance and individual investors who prefer positive skewness in rates of return. © 2017 Rafida M. Elobaid and Elgilani Elshareif. en_US
dc.identifier.citation Elobaid, R. M., & Elshareif, E. (2017). Simulation estimation of goodness-of-fit test for right skewed distributions. Asian Journal of Scientific Research, 10(1), 56–59. en_US
dc.identifier.issn 19921454
dc.language.iso en en_US
dc.publisher Asian Network for Scientific Information en_US
dc.relation Authors Affiliations: Elobaid, R.M., Department of General Science, Prince Sultan University, Saudi Arabia; Elshareif, E., School of Graduate Studies, Canadian University, Dubai, United Arab Emirates
dc.relation.ispartofseries Asian Journal of Scientific Research;Vol. 10, no. 1
dc.rights This is an open access article distributed under the terms of the creative commons attribution License, which permits unrestricted use, distribution and reproduction in any medium, provided the original author and source are credited.
dc.rights.holder Copyright : 2017 Rafida M. Elobaid and Elgilani Elshareif
dc.subject Chi-square test statistic en_US
dc.subject Goodness-of-fit test en_US
dc.subject Inverse Gaussian distribution en_US
dc.subject Right skewed distributions en_US
dc.subject Shape parameter en_US
dc.subject Simulation en_US
dc.subject Skewness measure en_US
dc.subject χ2 distribution en_US
dc.title Simulation estimation of goodness-of-fit test for right skewed distributions en_US
dc.type Article en_US
License bundle
Now showing 1 - 1 of 1
No Thumbnail Available
1.71 KB
Item-specific license agreed upon to submission